MAUDE Adverse Event Report: LEICA MICROSYSTEMS (SCHWEIZ) AG M530 OHX; SURGICAL MICROSCOPE

LEICA MICROSYSTEMS (SCHWEIZ) AG M530 OHX; SURGICAL MICROSCOPE
Model Number 10448737
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is a final report.An investigation was performed on the returned part.The affected screw was analyzed by an independent laboratory.The examination included a visual inspection, a microscopic examination, and a scanning electron microscope analysis.Additionally, leica microsystems (schweiz) ag conducted a design review of the swing arm based on the independent laboratory report.No evidence of the reported malfunction was found.The screw broke at the joint between the arm and the strut (ball bearing with bushing).The root cause cannot be definitively determined.Different factors could have contributed to the failure.However, it is suspected that organic contaminants entered the ball bearing over time, causing the bushing to stick or jam.When the arm was moved, torque was transferred through the ball bearing to the sleeve and then to the screw, resulting in abrasion and eventual failure.A review of the service records and assembly instructions revealed no evidence of problems that could be associated with the reported incident.A review of the complaint statistics did not show any similar or identical case.The reported malfunction is considered an isolated event and does not indicate a design or manufacturing issue.The broken screw was replaced with a new one according to released service procedures.The m530 ohx system has been tested and is operating according to specifications.Additional information: in the initial report, the contact details of the initial reporter were unknown.This final report provides the missing information; see sections e.1, e.2 and e.3.
 
Event or Problem Description
Leica microsystems (schweiz) ag received a complaint from china stating that the horizontal arm of an m530 ohx came loose.There was no patient / user injury.
 
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow-up will be submitted should additional information become available following investigation.

Brand Name
M530 OHX
Common Device Name
SURGICAL MICROSCOPE
Manufacturer (Section D)
LEICA MICROSYSTEMS (SCHWEIZ) AG
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ  9435
Manufacturer (Section G)
LEICA INSTRUMENTS (SINGAPORE) PTE LTD
12 teban gardens crescent
singapore, 60892 4
SN   608924
Manufacturer Contact
manuel pfundstein
max-schmidheiny-strasse 201
heerbrugg, sankt gallen 9435
SZ   9435
MDR Report Key22370366
Report Number3003974370-2025-00005
Device Sequence Number19987781
Product Code EPT
UDI-Device Identifier07630003579642
UDI-Public(01)07630003579642(11)180409
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10448737
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown